The Assiniboia RCMP have reason to believe that some of the illicit drugs within the community are being laced with fentanyl.
On March 10, 2019, at approximately 5:25 p.m., Assiniboia RCMP responded to a report of a sudden death at a residence in the town of Assiniboia. When officers attended the scene, they located a deceased adult male. Shortly after, local EMS arrived and pronounced the man dead at the scene
Recently confirmed evidence has led investigators to believe that the consumption of cocaine, laced with fentanyl, is what caused the death. Public safety is a concern in a situation like this. Therefore, Saskatchewan RCMP wish to warn the public of the dangers of consuming illicit drugs. Street drugs are often sold as one thing but often end up containing other dangerous substances such as fentanyl.
Fentanyl is known to have been mixed with other drugs such as heroin and cocaine. It has also been used in tablets made to look like prescription drugs. It is odourless, tasteless, and hard to detect.
The particular fentanyl-laced drug responsible for the death of a man in Assiniboia may still be circulating in Saskatchewan. The general public across Saskatchewan should remain vigilant, in particular those involved in with illicit drugs.
Contact with any amount of fentanyl should be completely avoided and police should be notified. If any member of the public finds illicit drugs they are concerned may contain fentanyl or carfentanil, they should leave the area and immediately call 911. Do not handle or touch them. Do not bring them to your local RCMP Detachment.
If you suspect an overdose, call 911 immediately.
For more information about Fentanyl, visit: http://www.rcmp-grc.gc.ca/en/what-is-fentanyl and https://www.canada.ca/en/health-canada/services/substance-use/controlled-illegal-drugs/fentanyl.html.